Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Anxiety and Stress Disorders

Effexor Withdrawal

10/24/2005

Question:

I was taking Effexor XR 75 mg a day until it sped up my heart and raised my blood pressure. So I tapered down to 37.5 and Have been off for almost two weeks. I have been experiencing pain in my left side and some numbness in my face mostly around my left eye socket if anyone can tell me if this is normal withdrawal symptoms or what is going on that would be apperciated I also have recently got a echo of my heart which came back normal my bllod work comes back normal my CT scans of my head show no abnormailties

Answer:

The symptoms you describe do not sound like "effexor withdrawal."  The withdrawal symptoms associated with Effexor usually appear rapidly after stopping the medication and include light-headedness, dizziness, irritability, insomnia, confusion and electric shock like sensations.  These usually start within 1 - 3 days after stopping the medication.  They do not usually persist beyond a week or two, although for rare individuals the symptoms may be intense.

I encourage you to see your physician for an evaluation of your complaints.

For more information:

Go to the Anxiety and Stress Disorders health topic, where you can:

Response by:

Nancy   Elder, MD Nancy Elder, MD
Associate Professor
College of Medicine
University of Cincinnati